Blood Pressure Home > Tekturna and Cough
A possible side effect of Tekturna (aliskiren) is a dry cough that will not go away. However, it is difficult to tell if this problem is due to the medication or other factors. Coughing does not occur as frequently with Tekturna as it does with ACE inhibitors. If you are taking Tekturna and coughing becomes a problem, you may need to try another blood pressure medicine.
Tekturna and Coughing: An OverviewTekturna® (aliskiren hemifumarate) is a prescription medication used to treat high blood pressure. It is the first medication classified as a renin inhibitor. Many medications that affect the renin-angiotensin system in the body can cause a chronic, dry cough. While coughing was reported among the possible Tekturna side effects in clinical trials, this is not as common a problem with Tekturna as it is with other blood pressure medications.
How Common Is a Cough With Tekturna?Clinical studies have shown that up to 1.1 percent of people taking Tekturna reported a cough, compared with only 0.6 percent of people taking a placebo (a "sugar pill" that does not contain any active ingredients). It is difficult to tell if such a small difference really reflects a true problem; such small differences can easily be due to chance.
Some studies compared Tekturna to ACE inhibitors (blood pressure medications that are known to cause coughing). Compared to ACE inhibitors, Tekturna was one-half to one-third as likely to cause a cough.